Help with new symptom - Rapid heart

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BTC
Regular Member


Date Joined Dec 2007
Total Posts : 96
   Posted 3/12/2008 5:31 PM (GMT -6)   
Here's everything I'm taking - anyone have any ideas about what might be causing this? I'm calling a cardiac doc tomorrow but wanted to get feedback from the group. Ironically - my UC symptoms are great - normal BM's in the morning and just a little blood on the tissue. Jeez!
 

Diagnosed with LS UC 1984, suffered for 16 years, high doses Pred and eased off to Azulfidine; remission for 9 years, just flared recently.Heading into remission again with addition of: prayer, deep breathing, walks on the beach and: 3 Asacol 3 x day with 3 Vitamin Shoppe Ultimate 10 Probioti 3 x day; 20 mg. Prednisone; 4-1000 mg.garlic twice daily; 2 zyflamend twice daily, SuperFoods RX multi-whole food vita twice daily, SuperFoods RX Omega 3;; Metamucil morning and night - no dairy, hardly any coffee (Just added Hevla decaf), lots of water with lemon and green tea. 12 scoop Greensplus Chia seeds every other day or so. Added Culturelle, Ruteri,  L-Glutamine, Phosphatidyl Choline and n-Acetyl-L-Cysteine.


Rio in Maryland
Veteran Member


Date Joined Nov 2007
Total Posts : 891
   Posted 3/12/2008 5:40 PM (GMT -6)   
BTC, it could be the prednisone. I had short bursts of rapid heart-beat at lower doses of prednisone last year.

Rio, 32 yr old male - diagnosed with UC in 07/2006.
 
Alternative therapies for several months (SCD, ayurvedic treatment, VSL#3): didn't work and became anaemic. Canasa, 2 daily: remission for a month then flared-up.
07/07-11/07: 4800mg Asacol (6 x 400mg, twice a day) & Aloe Elite.
Completed first (6 week) tapered course of Pred in 10/07, flaring up since coming off it.
11/07: Switched from Asacol to 12 x 750mg Colazal (3 weeks on it and symptoms got worse)
12/07: Asacol 4800 mg, Started Azathioprine 175mg, Prednisone taper from 60mg - Now on 10mg; 2/08: added 2 Pentasa x 1mg on alternate days.


Silent Lucidity
Veteran Member


Date Joined Nov 2007
Total Posts : 625
   Posted 3/12/2008 5:56 PM (GMT -6)   
Anything emotional going on?Any type of stress will induce Tachycardia,so it may not be med or UC related.I get this problem if I sleep during the day,I awake with my chest feeling like it will explode!Never been able to explain it and,so far as I know,never caused me any harm.

The rule of thumb,as far as I know it is;if you get pain in your left arm,that's the time to call emergency services!
Procto-Sigmoiditis dx 1995.First Colonoscopy in ten years,on 29th Feb 2008,revealed moderate to severe Pancolitis.
Current meds;Pred,6 week tapered dose,starting at 40mg.Pentasa 2 x 500mg 4 x daily.
Got Ryche?


BTC
Regular Member


Date Joined Dec 2007
Total Posts : 96
   Posted 3/12/2008 6:23 PM (GMT -6)   
Thanks - I did take a Xanax today to see if it's stress related as I've got alot going on - moving to a new house, job loss/change, daughter moving with my granddaughter, etc., etc.! Also, I forgot to mention that I just started cortifoam so there's extra Pred, Rio. I'm supposed to start tapering from 20 to 15 in three days so didn't think the added Pred would be a big thing but it sounds like it could be.

Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5169
   Posted 3/12/2008 6:39 PM (GMT -6)   
Cortifoam is only 10% steroid so it should not be causing you side effects like tachycardia. Prednisone can affect major organ function, metabolic rate, etc. / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])

expecting226
Regular Member


Date Joined Jul 2007
Total Posts : 402
   Posted 3/12/2008 6:47 PM (GMT -6)   
Is there any chance that you could be anemic? Iron-deficient anemia can cause a racing heart.
Proud new mom of a beautiful baby boy!
Current Medications:
- Asacol (4 pills, 3x per day)
- Rowasa (1 enema daily, as needed)
- Folic Acid (1 mg, 1x per day)
- Calcium (600 mg, 2x per day)
- Prenatal Vitamin (1x per day)


BTC
Regular Member


Date Joined Dec 2007
Total Posts : 96
   Posted 3/12/2008 6:54 PM (GMT -6)   
I guess it's possible but during the highest bleeding of my flare my count was perfect. I was thinking more the lethicin (pc) or the Cortifoam because that's when it started, after I started them.  I had been using Canasa and just started the Cortifoam at night and the Canasa during the day. It's so great that the bleeding is almost gone completely and normal BM's only in the morning but I don't want to cure the UC and have a heart attack. Calling the cardiologist in the morning. Thanks all.

jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 3/12/2008 8:29 PM (GMT -6)   
BTC, we UC-er's also have a higher incidence of thyroid problems. Before my Graves disease was treated, my heart rate was running 120 consistently. Now it's back to a nice steady 60 - 68, just as it's always been.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 3/13/2008 8:21 AM (GMT -6)   
I have one book that says rapid heart beat is a "side effect" of UC. Since being dx'd my heartbeat is very fast - normally in the 80s - not unusual to see it around 100. With as many appointments as I've had in the last five years, no one has seemed concerned.

I stress, this is normal for me since my diagnosis. If this is completely new to YOU, I suggest a call to the doc like you've done.

Let us know what you find out.
Pan-colitis and GERD diagnosed May 2003
 
Asacol 12 per day,  Azathioprine 75mg, Aciphex, Effexor XR, Forvia and a Probiotic
Osteopenia (hip and spine) from prednisone use.  Started Azathioprine because I was steroid dependent.
 
Co-Mod for the UC forum
Keep HealingWell running smoothly:  www.healingwell.com/donate


jc_ferrero
Regular Member


Date Joined Dec 2006
Total Posts : 89
   Posted 3/14/2008 9:11 PM (GMT -6)   
Last night I was woken up by a really rapid heartbeat and some chest pain. I felt my pulse and it dropped back to normal really quickly. Never had this before and I'm young and fit, so I don't know what's up with that.

MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 3/15/2008 7:38 AM (GMT -6)   
I am twenty nine and the same thing started happening to me about six months ago, but I have crohns. Turns out that bowel was so inflamed that it had pressed up against and moved the heart and lungs about 2 inches on the xray. I was having some irregular beats and finally got some chest pain. EKG said abnormal, got a stress test last week. It was positive and so I am going in for a cardiac cath on tues. I let you know what they find out.
Crohn's Co-moderator

We will find a way, or make one.-Hannibal (crossing the Alps in the 15th Century on war elephants)
Praise in public, chew in private.
Make sure your suffering has meaning....


NMcP
Regular Member


Date Joined Mar 2008
Total Posts : 212
   Posted 3/15/2008 10:41 AM (GMT -6)   
There are so many things that it could be that it's best just to talk to the doc to get it narrowed down. Then if necessary you can begin working on a treatment plan.

I come from a family full of heart and bp problems, but no IBD...go figure. I don't have high blood pressure, but I have that pre-thingie. So I just asked the doc for some atenelol to nip it in the bud. Exercise, diet, etc wasn't doing the trick. The atenelol does the trick phenominally well, doesn't impact my ibd meds and I feel a lot more at ease knowing I am addressing this issue.

Taking meds doesn't bother me and this was a good solution to a potential problem for me (especially knowing my family medical background). Some people are comfortable taking meds, some aren't. So again, your best bet is to discuss this with your doc. Find out if it's a 1 time thing, if it signals a possible ongoing problem (or potential problem) then work on a treatment plan (if necessary) together that you are both comfortable with.

It feels so much better to have control over a problem than letting the problem have control over you!
Age: 48
location: Seattle, Wa
Diagnosed with UC in June 2006
Medications: Lialda 4 pills once a day, Canasa supps as needed
Supplements: vitamins, probiotics
No. of colonoscopies: 1
Originally diagnosed with moderate UC, pancolitis
No flares since Jan, 2007


BTC
Regular Member


Date Joined Dec 2007
Total Posts : 96
   Posted 3/15/2008 7:14 PM (GMT -6)   
Hi all: I am so convinced that it's the Prednisone - I call really feel it and my heart rate increases when I take it. Thankfully I only have one more 20 mg. to take and then start 2 wks. of 15 mg. I have an appt. with another Gastro on Tues. so I'm holding out to see what he says. I am also convinced that I have something else going on - I will post another question regarding fistulas. Also, I'll let everyone know what he says about everything including the heart rate - he's a highly respected Gastro that is involved with the NJ chapter of the association.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 26, 2018 11:37 AM (GMT -6)
There are a total of 2,955,930 posts in 324,275 threads.
View Active Threads


Who's Online
This forum has 162257 registered members. Please welcome our newest member, tiggeerrific.
386 Guest(s), 14 Registered Member(s) are currently online.  Details
Italatin8, BabsBunny, 134th, Dahlias, tarhoosier, tiggeerrific, Girlie, Missouri, Fronton, garyi, UCer23, Crazyick, Labradorite, iPoop